Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2021, 9:31 PM EDT for Beaver County, Lawrence County, Pennsylvania; Columbiana County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 9:31 PM EDT (01:31 UTC)
- Expired
- Jun 19, 2021, 10:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbiana County, OH, Beaver County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 42 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
639
WUUS51 KPBZ 200131
SVRPBZ
OHC029-PAC007-073-200200-
/O.NEW.KPBZ.SV.W.0054.210620T0131Z-210620T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
931 PM EDT Sat Jun 19 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Columbiana County in east central Ohio...
Northwestern Beaver County in western Pennsylvania...
Southwestern Lawrence County in western Pennsylvania...
* Until 1000 PM EDT.
* At 931 PM EDT, a severe thunderstorm was located near Columbiana,
moving southeast at 25 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Columbiana... East Palestine...
Ellwood City... Calcutta...
Ohioville... New Waterford...
Big Beaver... New Beaver...
Bessemer... Koppel...
Wampum... New Galilee...
This includes Pennsylvania Turnpike between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4085 8028 4066 8053 4090 8072 4090 8052
4099 8052
TIME...MOT...LOC 0131Z 313DEG 21KT 4094 8065
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
146
WWUS51 KPBZ 200142
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
942 PM EDT Sat Jun 19 2021
OHC029-PAC007-073-200200-
/O.CON.KPBZ.SV.W.0054.000000T0000Z-210620T0200Z/
Columbiana OH-Beaver PA-Lawrence PA-
942 PM EDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN COLUMBIANA...NORTHWESTERN BEAVER AND SOUTHWESTERN
LAWRENCE COUNTIES...
At 942 PM EDT, a severe thunderstorm was located near East Palestine,
moving southeast at 25 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Columbiana... East Palestine...
Ellwood City... Calcutta...
Ohioville... New Waterford...
Big Beaver... New Beaver...
Bessemer... Koppel...
Wampum... New Galilee...
This includes Pennsylvania Turnpike between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter indoors and stay away from windows.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4066 8053 4087 8066 4090 8052 4099 8052
4085 8028
TIME...MOT...LOC 0142Z 310DEG 22KT 4090 8053
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:54 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 19, 7:54 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 754 PM EDT Sat Jun 19 2021 .SYNOPSIS... Periodic shower and thunderstorm chance will continue through Monday followed by dry conditions through at least midweek. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Changes for the eve update included some downward POP adjustments based on radar trends, high res mdl solns, and ewd shortwave progress. Despite decent deep layer shear, convection has not generated beyond some scattered activity n of Pit. Forcing for ascent with the shortwave is sliding eastward and instability did not recover after the days cloud cover. Remaining convective activity should wane this evening as the shortwave shifts east and instability further decreases; however, the chance for some iso/sct showers and maybe some storms will continue overnight, mainly for southern portions of the area as a weak convergence area develops. With no significant regime change, overnight low temperatures will remain warm. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Weak ridging will build across the region on Sunday, which should limit afternoon convection, but kept mention of isolated showers/storms to account for embedded shortwaves with healthy dewpoint and seasonable aftn warmth. Monday is likely to be another severe threat day with warmth and humidity in advance of a deepening upper trough and associated front. Cold frontal passage will eventually end rain chances late Monday night or early Tuesday. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Dry weather is expected to return by midweek as sfc high pressure builds across the region. Cooler temperatures are expected behind the front on Tuesday, with a gradual warming trend through the week. Rain chances will return on Friday with crossing low pressure. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Further condition deterioration is expected tonight as sct convection dvlps with another approaching shrtwv, mainly to the south of PIT. Otherwise, expect areas of IFR and MVFR st and fog where rain fell and near the convergence areas south of PIT. Improvement is expected as Sunday morning progresses. .Outlook... Convection and restrictions are likely into early Tuesday with the approach and passage of a cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 19, 9:14 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 914 PM EDT Sat Jun 19 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-210115- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 914 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered incidents of damageing wind are expected with the approach and passage of a Monday cold front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 19, 6:34 PM EDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 634 PM EDT Sat Jun 19 2021 PAZ007-013-192300- Lawrence-Mercer- 634 PM EDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT SOUTHERN MERCER AND NORTH CENTRAL LAWRENCE COUNTIES... At 633 PM EDT, a strong thunderstorm was located over Sharpsville, moving southeast at 25 mph. Wind gusts up to 55 mph and small hail are possible with this storm. Locations impacted include... Hermitage... Sharon... Sharpsville... Farrell... New Wilmington... Mercer... West Middlesex... Clark... Wheatland... Jackson Center... Volant... This includes the following highways... Interstate 79 in Pennsylvania between mile markers 115 and 122. Interstate 80 in Pennsylvania between mile markers 1 and 20. LAT...LON 4125 8010 4103 8025 4119 8052 4137 8052 TIME...MOT...LOC 2233Z 298DEG 23KT 4127 8052 34
Special weather statement, Jun 19, 7:33 PM EDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 733 PM EDT Sat Jun 19 2021 PAZ014-022-200000- Armstrong-Butler- 733 PM EDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND WILL AFFECT CENTRAL BUTLER AND WEST CENTRAL ARMSTRONG COUNTIES... At 732 PM EDT, a strong thunderstorm was located near Slippery Rock, or 9 miles south of Grove City, moving southeast at 35 mph. Wind gusts up to 55 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Butler... Homeacre-Lyndora... Shanor-Northvue... Meridian... Slippery Rock... Meadowood... Oak Hills... Saxonburg... Prospect... Chicora... East Butler... West Liberty... This includes Interstate 79 in Pennsylvania between mile markers 102 and 105. LAT...LON 4100 8015 4113 8002 4092 7956 4071 7978 TIME...MOT...LOC 2332Z 308DEG 28KT 4103 8002 34
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Jun 19, 10:30 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Jun 19, 11:00 PM EDT | Special Weather Statement | PBZ | Allegheny | 30 min |
| Jun 19, 11:07 PM EDT | Special Weather Statement | PBZ | Mercer | 23 min |
| Jun 19, 11:30 PM EDT | Special Weather Statement | PBZ | Mercer | 30 min |
| Jun 19, 11:57 PM EDT | Special Weather Statement | PBZ | Mercer | 33 min |
| Jun 20, 5:38 PM EDT | Special Weather Statement | PBZ | Mercer | 22 min |
| Jun 20, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 17 min |
| Jun 20, 6:48 PM EDT | Special Weather Statement | PBZ | Venango | 27 min |
| Jun 20, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 24 min |
| Jun 20, 4:49 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 26 min |
| Jun 20, 5:19 PM EDT | Special Weather Statement | PBZ | Carroll | 26 min |
| Jun 20, 5:51 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.